Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 418, NWS Tallahassee, FL

August 7, 2015Franklin County, Liberty County, Wakulla County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 7, 2015, 7:29 PM EDT for Franklin County, Liberty County, Wakulla County, Florida. It was in force for 16 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2015, 7:29 PM EDT (23:29 UTC)
Expired
Aug 7, 2015, 7:45 PM EDT
In force
16 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Franklin County, FL, Liberty County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 45 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 7:30 PM EDTTSTM WND DMGW Panacea, FLTREE DOWN ON HARDEE ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1409 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1409 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

259 
WUUS52 KTAE 072329
SVRTAE
FLC037-077-129-072345-
/O.NEW.KTAE.SV.W.0418.150807T2329Z-150807T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
729 PM EDT FRI AUG 7 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN THE BIG BEND OF FLORIDA...
  WAKULLA COUNTY IN THE BIG BEND OF FLORIDA...
  SOUTHEASTERN LIBERTY COUNTY IN THE BIG BEND OF FLORIDA...

* UNTIL 745 PM EDT

* AT 729 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED 12 MILES SOUTH OF CRAWFORDVILLE...AND MOVING SOUTHEAST
  AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SOPCHOPPY...PANACEA...SPRING CREEK...MEDART...PANACEA-WAKULLA
  AIRPORT...CURTIS MILL...TURKEY POINT...TULLY...SAINT TERESA...
  BUCKHORN...SHELL POINT...BALD POINT...SANBORN AND MCINTYRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2990 8448 2989 8456 3008 8462 3014 8436
      3006 8428 3005 8431 3008 8432 3006 8436
      3002 8437 3003 8438 3004 8438 3003 8439
      2997 8434 2997 8445 2995 8434 2990 8434
      2993 8446
TIME...MOT...LOC 2329Z 322DEG 19KT 3001 8437 

$$

11-MOORE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 4:30 PM EDT, 2 hours 59 minutes earlier.

Area forecast discussion, Aug 7, 4:30 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 PM EDT FRI AUG 7 2015

.Near Term [Through Tonight]...

A 16Z analysis shows the surface front across the southern half of
Alabama and Georgia. Thunderstorms are already firing along a
surface trough  that stretches from Perry to southeastern Georgia.
There is also a cluster of storms in southern Alabama that is moving
to the southeast. With wind shear values higher than normal for
summer, we still expect some strong to severe storms through this
evening. The PoP coverage for tonight will range from 20 to 40% with
the highest chances in the western part of our area. Lows tonight
will be in the mid 70s.

.Short Term [Saturday Through Sunday Night]...

In the upper levels, a trough is just off of the Atlantic Coast
and a ridge is building in from the west. At the sfc, low pressure
will be just off the Mid-Atlantic Coast with a cool front moving
through the region on Saturday morning. On Saturday afternoon, the
best chance for rain and thunder will be in the southern half of
the region (POPs around 30 percent) particularly near the coast as
the cool front stalls just south of the region. On Sunday, expect
isolated showers and thunderstorms mainly along the seabreeze
boundary as the front moves out of the region. Highs will be in
the mid 90s on Saturday and upper 90s on Sunday. Heat indices will
range from 100 to 105 degrees on Saturday and 105 to 110 degrees
on Sunday. Lows will be in the mid 70s.

.Long Term [Monday Through Friday]...

In the upper levels, ridging will be in place early in the
workweek. By Wednesday, a trough will dig into the region from the
north. At the sfc, features will be weak until Tuesday when
another slow-moving cool front will approach the region and move
through on Wednesday. On Monday, a more typical summertime pattern
will bring typical afternoon showers and thunderstorms. On Tuesday
and Wednesday, the chance for showers and thunderstorms will
increase as the cool front approaches and moves through. The best
chance for rain will be Wednesday afternoon and evening
particularly in the Florida Big Bend area. Increased rain chances
will linger in the Big Bend area on Thursday and Friday as the
front stalls south of the region. On Monday and Tuesday, highs
will be in mid 90s with heat indices ranging from 103 to 110
degrees. By Wednesday, highs will be in the low 90s. By Thursday,
drier air will move in bringing some relief to the heat.

&&

.Aviation...
[Through 18Z Saturday]

Thunderstorms are expected at all terminals this afternoon and
evening. TLH, ABY and VLD already have MVFR cloud decks. Included
tempo groups for gusty winds and reduced visibilites.

&&

.Marine...

Winds will be westerly 15 to 20 knots overnight. Late Saturday
morning winds will subside to around 15 knots and decrease further
after sunset. Seas will be 3 to 4 feet through Saturday eveining.
Light winds and lower seas will be in place by Sunday.

&&

.Fire Weather...

Hot and humid conditions with chances for showers and thunderstorms
will prevent any fire weather concerns.

&&

.Hydrology...

Scattered showers and thunderstorms are expected across the
region this evening. With most area rivers at normal or below
normal levels, widespread river flooding is not expected.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   77  96  76  98  77 /  30  30  10  30  20
Panama City   81  91  77  91  80 /  40  30  10  30  20
Dothan        75  96  76  98  76 /  30  30  10  20  10
Albany        74  96  75  97  76 /  20  20  10  10  10
Valdosta      74  96  75  97  75 /  20  20  10  30  20
Cross City    77  92  75  94  76 /  40  30  30  40  20
Apalachicola  80  90  77  90  79 /  40  30  10  30  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK through late tonight FOR Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...WESTON
SHORT TERM...MCDERMOTT
LONG TERM...MCDERMOTT
AVIATION...WESTON
MARINE...MCDERMOTT
FIRE WEATHER...MOORE
HYDROLOGY...MCDERMOTT

In the hours before

Local storm report, Aug 7, 5:34 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
534 PM EDT FRI AUG 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     TSTM WND DMG     5 SSE DONALSONVILLE     30.97N 84.86W
08/07/2015                   SEMINOLE           GA   911 CALL CENTER

             SHED DESTORYED NEAR HIGHWAY 285 EAST OF HIGHWAY 39.

&&

EWESTON
Local storm report, Aug 7, 5:57 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
557 PM EDT FRI AUG 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     TSTM WND DMG     4 E VALDOSTA            30.84N 83.22W
08/07/2015                   LOWNDES            GA   EMERGENCY MNGR

            ONE RESIDENCE HAD 6 TO 7 TREES BLOWN DOWN AND MANY
            SHINGLES BLOWN OFF ROOF.

&&

MCDERMOTT
Local storm report, Aug 7, 6:52 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
652 PM EDT FRI AUG 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     TSTM WND DMG     DOUGLASS CROSSROADS     30.69N 85.98W
08/07/2015                   WALTON             FL   911 CALL CENTER

            TREE AND POWERLINE DOWN IN DOUGLASS CROSSROADS.

&&

EWESTON
Local storm report, Aug 7, 6:54 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
654 PM EDT FRI AUG 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     TSTM WND DMG     VALDOSTA                30.85N 83.28W
08/07/2015                   LOWNDES            GA   911 CALL CENTER

            60 REPORTS OF TREES AND POWERLINES DOWN IN VALDOSTA AND
            SOUTHERN LOWNDES COUNTY.

&&

EWESTON
Local storm report, Aug 7, 7:06 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
706 PM EDT FRI AUG 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     5 S CHATTAHOOCHEE       30.63N 84.85W
08/07/2015                   GADSDEN            FL   LAW ENFORCEMENT

            TREES DOWN IN THE WESTBOUND LANE OF I-10

0645 PM     TSTM WND DMG     WOODVILLE               30.31N 84.25W
08/07/2015                   LEON               FL   LAW ENFORCEMENT

            FHP REPORTS TREE IN THE ROAD AT NATURAL BRIDGE ROAD AND
            WOODVILLE HIGHWAY

&&

DVD
Local storm report, Aug 7, 7:23 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
723 PM EDT FRI AUG 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     4 SW MORVEN             30.90N 83.54W
08/07/2015                   BROOKS             GA   911 CALL CENTER

            TREES DOWN ALONG JACKSON ROAD

0315 PM     TSTM WND DMG     MORVEN                  30.94N 83.50W
08/07/2015                   BROOKS             GA   911 CALL CENTER

            TREES DOWN NEAR MORVEN

0645 PM     TSTM WND DMG     QUITMAN                 30.79N 83.56W
08/07/2015                   BROOKS             GA   911 CALL CENTER

            TREES DOWN NEAR QUITMAN

0650 PM     TSTM WND DMG     2 E EMPRESS             30.67N 83.54W
08/07/2015                   BROOKS             GA   911 CALL CENTER

            TREES DOWN ON UNION CHURCH ROAD

0650 PM     TSTM WND DMG     5 SSE QUITMAN           30.73N 83.52W
08/07/2015                   BROOKS             GA   911 CALL CENTER

            TREES DOWN ON OLD MADISON ROAD

0650 PM     TSTM WND DMG     BARNEY                  31.01N 83.52W
08/07/2015                   BROOKS             GA   911 CALL CENTER

            TREES DOWN NEAR HIGHWAY 122 AND 76

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 4:34 PM EDTSevere Thunderstorm WarningTAEJefferson, Lafayette, Madison, Taylor27 min
Aug 7, 4:50 PM EDTSevere Thunderstorm WarningTAEMadison, Taylor40 min
Aug 7, 4:51 PM EDTSevere Thunderstorm WarningTAEJackson39 min
Aug 7, 5:09 PM EDTSevere Thunderstorm WarningTAEHolmes, Walton51 min
Aug 7, 5:19 PM EDTSevere Thunderstorm WarningTAEHolmes41 min
Aug 7, 5:21 PM EDTSevere Thunderstorm WarningTAEGadsden21 min
Aug 7, 5:35 PM EDTSevere Thunderstorm WarningTAEGadsden, Leon, Wakulla6 min
Aug 7, 5:36 PM EDTSevere Thunderstorm WarningTAEDixie, Lafayette, Taylor39 min
Aug 7, 5:42 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon15 min
Aug 7, 5:44 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon31 min
Aug 7, 5:52 PM EDTSevere Thunderstorm WarningTAEBay, Holmes, Jackson, Walton, Washington38 min
Aug 7, 5:56 PM EDTSevere Thunderstorm WarningTAEJefferson19 min
Aug 7, 5:58 PM EDTSevere Thunderstorm WarningTAEGadsden, Leon, Liberty, Wakulla47 min
Aug 7, 6:04 PM EDTSevere Thunderstorm WarningTAEJefferson, Wakulla12 min
Aug 7, 6:25 PM EDTSevere Thunderstorm WarningTAEBay, Walton, Washington50 min
Aug 7, 6:31 PM EDTSevere Thunderstorm WarningTAEBay, Calhoun, Jackson, Washington19 min
Aug 7, 6:38 PM EDTSevere Thunderstorm WarningTAEFranklin, Gadsden, Jefferson, Leon, Liberty, Wakulla52 min
Aug 7, 6:54 PM EDTSpecial Marine WarningTAE51 min
Aug 7, 7:04 PM EDTSpecial Marine WarningTAE56 min
Aug 7, 7:10 PM EDTSevere Thunderstorm WarningTAEJefferson, Taylor35 min
Aug 7, 7:19 PM EDTSevere Thunderstorm WarningTAEJefferson, Lafayette, Madison, Taylor23 min
Aug 7, 7:40 PM EDTSpecial Marine WarningTAE65 min
Aug 7, 7:55 PM EDTSevere Thunderstorm WarningTAEJefferson, Lafayette, Madison, Taylor50 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.